How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Doctor (MD)
Category: Health
Satisfied Customers: 11946
Experience:  U.S. Physician/Surgeon in Neurosurgery
Type Your Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

What causes elemental tremors and what besides

Resolved Question:

What causes "elemental tremors"? and what besides Gabapentin can be used??
Submitted: 8 years ago.
Category: Health
Expert:  Dr. Mark replied 8 years ago.
Do you mean "essential tremors", or tremors of your hands when trying to do tasks with your hands?

Many of the times, there is a genetic cause for the tremors, and that certain areas in the brain that are responsible for coordination of movement can be changed slightly, that will cause tremors with voluntary movements.

There are a number of drugs that can be used, including beta-blockers, the anti-seizure medications, the anti-anxiety medications to see which one works best for you. Primidone and topiramate are the antiseizure medications most used in treatment of essential tremor.
Dr. Mark and 2 other Health Specialists are ready to help you